Hail, Canadian
- When
- July 20, 4:00 PM CST
- Where
- Canadian County, Okarche
- Measured
- 2.5 in hail
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 35.717, -97.983
6 hail, 4 thunderstorm wind, 1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jul 20, 2:30 PM CST, 1 hour 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 330 PM CDT SAT JUL 20 2002 CURRENT CONVECTION LESS IN COVERAGE THAN YESTERDAY AS EXPECTED... WILL CARRY ISOLATED THUNDERSTORMS THROUGH THE EARLY EVENING HOURS ONLY. TEMPS QUITE WARM THIS AFTERNOON PARTICULARLY IN NW AND NRN ZONES WHERE TEMPS ARE JUST ABOVE 100. MODELS SHOWING EVEN MORE WARMING IN LOW LEVELS SUNDAY SO HAVE GONE A LITTLE HIGHER THAN PREVIOUS DAYS...NOT THAT FAR FROM THE CENTER-OF-THE-SUN-HOT ETA GUIDANCE AND 2M TEMPS. SLIGHTLY WARMER MID LEVEL TEMPS SUNDAY SO HAVE KEPT PRECIP OUT OF FCST PRODUCTS. MODELS IN FAIR AGREEMENT ON TIMING OF FRONT TO MOVE INTO NW ZONES ON MONDAY. HAVE KEPT POPS AT SLT CHC AS COVERAGE EXPECTED TO BE SMALL. MAY NEED TO RAISE POPS IF MID LEVEL FLOW/BAROCLINIC INCREASES FROM CURRENT PROGS. LATEST MRF/AVN HAS AGAIN PUSHED FRONT AND PRECIP WELL INTO TX TUE-WED. LAST FRONT DID PUSH THAT FAR BUT UPR PATTERN WAS MUCH DIFFERENT. AGREE WITH PREV THINKING THAT FRONT MAY HANG UP AND WASH OUT OVER SOUTHERN OK/NW TX SO HAVE KEPT SLT CHC INTO WED. THU-SAT LOOK WARM AGAIN AS LATEST MRF HAS EAST-WEST ORIENTED RIDGE BUILDING INTO THE SOUTH-CENTRAL U.S. ECMWF ALSO HAS RIDGE OVER THE SAME AREA A LITTLE FURTHER EAST AND A LITTLE SOONER. MRF DOING FAIRLY WELL THIS SUMMER SO HAVE BUMPED MAX TEMPS UP A LITTLE ON THU-SAT. FRONTS SHOULD REMAIN NORTH OF THE AREA BUT SLT CHC WE COULD SEE A FROPA LATE SAT OR SUN. NOT MUCH CONFIDENCE AT THIS POINT SO KEPT SAT FCST DRY. FCSTID = 13 OKC 74 97 73 98 / 5 10 5 20 HBR 74 99 74 100 / 10 10 5 10 SPS 75 98 73 98 / 5 10 5 10 GAG 70 101 72 96 / 10 10 10 20 PNC 74 100 73 98 / 10 10 10 20 DUA 73 96 72 96 / 5 10 5 10 .OKC... OK...NONE. TX...NONE.
OKZ004>048-050>052-TXZ083>090-201830-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CDT SAT JUL 20 2002
THUNDERSTORM OUTLOOK...
NO SEVERE THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT.
ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND
EVENING...BUT WEAK WINDS ALOFT WILL RESULT IN LIMITED STORM
ORGANIZATION. THE PROBABILITY OF ANY STORMS REACHING SEVERE LIMITS
WILL BE VERY SMALL.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SUN JUL 21.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...50 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...5 PERCENT.
OTHER HAZARDOUS WEATHER...
NO OTHER HAZARDOUS WEATHER IS EXPECTED
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
SUNDAY JULY 21.
MILLERThe Norman radar (KTLX), 77 km away, was scanning. The volume nearest the first event began at 21:58 UTC.
6 hail, 4 thunderstorm wind, 1 lightning. Local standard time, as filed.
Wind gusts between 59 mph and 66 mph were measured between 1525 CST and 1530 CST.
Three power poles were blown down.
Lightning struck a tree on Glenn Smith Road.
The top of a restaurant sign was blown off east of town.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2002Every state in 2002This day in weather historyWarnings in Oklahoma, July 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5303786, 5303776, 5303779, 5303780, 5303785, 5303781, 5303782, 5303783, 5303778, 5303784, 5303777.